I stopped taking my birth control pills over a month ago ( I took the 3 weeks of active pills and then the placebos) and got my period. But i didnt restart as the pill has made me miserable. Here I am now- 3 weeks since my last period and it apparently came. My period has come a week early. I've had no sex at all so I've ruled out implantation. I've been under alot of stress but no more than usual and this has never happened before. Could it be because of the pill? still ?
-------------------- Miss O Posts: 38 | From: Virginia | Registered: Dec 2012
| IP: Logged |
When people stop taking birth control pills it definitely can take a few cycles (as in a several months not just a few weeks) for your body to get back in the rhythm of things. So if you've gotten your period a little earlier than expected coming off of birth control could definitely be why.
That said I'm not even sure you have gotten your period early. Generally speaking when on birth control we spend three weeks on active pills and one week off, at which point we get our withdrawal bleeds. So if you're getting your period three weeks after your last one (ie the same length of time as between your withdrawal bleeds when on the pill) it sounds like your body is actually right on time with when you'd expect your period.
Do you feel like you have a handle on how to chart your periods and figure out what is normal cycle length for you?
That said, even when we haven't just come off hormonal contraceptives, are bodies aren't machines and sometimes throw us periods that are early or late. That doesn't mean anything is wrong, just that are bodies aren't always predictable.
Posts: 243 | From: British Columbia, Canada | Registered: Mar 2010
| IP: Logged |
I just realised I made a bit of an error in my post and I miscalculate the amount of days it had been since your last period (I got the impression that you meant three weeks since the end of your placebo week not three weeks since your last period started. Also, apparently 3x7 is now 28, who knew, I apologize for my essay writing brain.) So yes it does look like your period's a little early.
But again that's nothing to worry about. Even if you did have very regular periods before you were on birth control it's likely to take you a bit for your body to readjust. So don't stress, this isn't an indication that anything is wrong. In fact it's not an indication of anything except for that your period showed up a little earlier than expected.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.